A Caltech Library Service

Bound states and the classical double copy

Goldberger, Walter D. and Ridgway, Alexander K. (2018) Bound states and the classical double copy. Physical Review D, 97 (8). Art. No. 085019. ISSN 2470-0010. doi:10.1103/PhysRevD.97.085019.

[img] PDF - Published Version
Creative Commons Attribution.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We extend the perturbative classical double copy to the analysis of bound systems. We first obtain the leading order perturbative gluon radiation field sourced by a system of interacting color charges in arbitrary time dependent orbits, and test its validity by taking relativistic bremsstrahlung and nonrelativistic bound state limits. By generalizing the color to kinematic replacement rules recently used in the context of classical bremsstrahlung, we map the gluon emission amplitude to the radiation fields of dilaton gravity sourced by interacting particles in generic (self-consistent) orbits. As an application, we reproduce the leading post-Newtonian radiation fields and energy flux for point masses in nonrelativistic orbits from the double copy of gauge theory.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Additional Information:© 2018 The Author(s). Published by the American Physical Society under the terms of the Creative Commons Attribution 4.0 International license. Further distribution of this work must maintain attribution to the author(s) and the published article’s title, journal citation, and DOI. Funded by SCOAP3. (Received 18 December 2017; published 27 April 2018) A.K.R. thanks Leo Stein and Mark Wise. W. G. thanks W. Skiba and S. Prabhu for discussions at early stages of this work, and J. Li for crucial information. This research was partially supported by Department of Energy Grants No. DESC0017660 (W.G.) and No. DE-SC0011632 (A. K. R.), and by the Gordon and Betty Moore Foundation through Grant No. 776 to the Caltech Moore Center for Theoretical Cosmology and Physics (A.K.R.). W. G. acknowledges the Kavli Institute for Theoretical Physics, where part of this work was completed under the support of National Science Foundation Grant No. NSF PHY17-48958.
Group:Walter Burke Institute for Theoretical Physics
Funding AgencyGrant Number
Department of Energy (DOE)DE-SC0017660
Department of Energy (DOE)DE-SC0011632
Gordon and Betty Moore Foundation776
Issue or Number:8
Record Number:CaltechAUTHORS:20180427-090918188
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:86074
Deposited By: George Porter
Deposited On:27 Apr 2018 18:00
Last Modified:15 Nov 2021 20:35

Repository Staff Only: item control page